Alert archive / New York / Frost Advisories in 2007

Frost Advisory 7, NWS New York, NY

October 29, 2007Suffolk County, New York; Passaic County, New Jersey

NWS New York, NY issued this frost advisory at Oct 29, 2007, 9:46 PM EDT for Suffolk County, New York; Passaic County, New Jersey. It took effect at Oct 30, 2007, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2007, 9:46 PM EDT (01:46 UTC)
In effect from
Oct 30, 2007, 2:00 AM EDT
Expired
Oct 30, 2007, 8:00 AM EDT
In force
6 hr
Issued by
NWS New York, NY

Counties Passaic County, NJ, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 300146
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
946 PM EDT MON OCT 29 2007

...ANOTHER CHILLY NIGHT ON THE WAY FOR THE REGION...

...HIGH PRESSURE REMAINS IN CONTROL OVER MOST OF THE EASTERN HALF
OF THE COUNTRY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE
30S ACROSS PORTIONS OF NORTHEAST NEW JERSEY AND LONG ISLAND.
FURTHER NORTH...ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN
CONNECTICUT...TEMPERATURES WILL ALSO DROP INTO THE LOWER AND
MIDDLE 30S. HOWEVER...A KILLING FREEZE HAS ALREADY OCCURRED IN
THESE AREAS...ENDING THE GROWING SEASON.

NJZ003-004-NYZ078>081-300915-
/O.NEW.KOKX.FR.Y.0007.071030T0600Z-071030T1200Z/
BERGEN-EASTERN PASSAIC-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
946 PM EDT MON OCT 29 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. 

THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS...WILL
RESULT IN CHILLY TEMPERATURES OVERNIGHT. AS A RESULT...SEVERAL
HOURS OF TEMPERATURES IN THE LOWER TO MID 30S ARE LIKELY WITH
AREAS OF FROST DEVELOPING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS71 KOKX 300905
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
505 AM EDT TUE OCT 30 2007

...CHILLY AIR EARLY THIS MORNING...

.HIGH PRESSURE REMAINS IN CONTROL OVER MOST OF THE EASTERN HALF
OF THE COUNTRY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER AND MIDDLE
30S ACROSS PORTIONS OF NORTHEASTERN NEW JERSEY AND LONG ISLAND.
FURTHER NORTH...ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN
CONNECTICUT...TEMPERATURES WILL ALSO DROP INTO THE LOWER AND
MIDDLE 30S. HOWEVER...A KILLING FREEZE HAS ALREADY OCCURRED IN
THESE AREAS...ENDING THE GROWING SEASON.

NJZ003-004-NYZ078>081-301200-
/O.CON.KOKX.FR.Y.0007.000000T0000Z-071030T1200Z/
BERGEN-EASTERN PASSAIC-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
505 AM EDT TUE OCT 30 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS...WILL
RESULT IN CHILLY TEMPERATURES EARLY THIS MORNING. AS A
RESULT...SEVERAL HOURS OF TEMPERATURES IN THE LOWER TO MID 30S ARE
LIKELY WITH AREAS OF FROST DEVELOPING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KOKX 301205
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
805 AM EDT TUE OCT 30 2007


NJZ003-004-NYZ078>081-301315-
/O.EXP.KOKX.FR.Y.0007.000000T0000Z-071030T1200Z/
BERGEN-EASTERN PASSAIC-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
805 AM EDT TUE OCT 30 2007

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Oct 29, 8:27 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 29, 8:27 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
827 PM EDT MON OCT 29 2007

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE MIDDLE ATLANTIC STATES WILL
REMAIN IN PLACE THROUGH TUESDAY...AND THEN MOVE OFF THE COAST
TUESDAY NIGHT AND WEDNESDAY. DEVELOPING LOW PRESSURE OVER WESTERN
CANADA THIS EVENING WILL TRACK EASTWARD...MOVING NORTH OF THE
GREAT LAKES WEDNESDAY WITH A COLD FRONT APPROACHING THE AREA. THE
COLD FRONT WILL PASS THROUGH THURSDAY MORNING AS THE LOW MOVES
THROUGH EASTERN CANADA. HIGH PRESSURE WILL BUILD IN BEHIND THE
FRONT THURSDAY NIGHT AND BE OVER THE REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A WEAK MID LEVEL SHORT WAVE WILL PASS ACROSS THE NORTHEAST THIS
EVENING WITH PERHAPS SCT MID AND HIGH-LEVEL CLOUDS. WINDS WILL
BACK AROUND TO THE WEST AT LESS THAN 10 MPH. LOW-LEVEL WARM
ADVECTION WILL PROVIDE A SLIGHTLY WARMER NIGHT WITH PATCHY FROST
EXPECTED ACROSS INTERIOR NE NJ AND EASTERN LONG ISLAND. AREAS OF
FROST ARE EXPECTED ACROSS MUCH OF THE LOWER HUDSON VALLEY AND
SOUTHERN CT OVERNIGHT...HOWEVER...IT WILL NOT BE MENTIONED AS THE
GROWING SEASON HAS ENDED IN THESE AREAS. THIS MEANS NO ADDITIONAL
FROST OR FREEZE AGRICULTURAL PRODUCTS WILL BE ISSUED FOR THIS
REGION UNTIL THE SPRING.

OVERNIGHT LOWS LOOK TO BE AT OR SLIGHTLY BELOW NORMAL...WITH
READINGS RANGING FROM THE LOWER 30S WELL NORTH AND WEST...TO
THE MID 40S IN NYC. THE PINE BARRENS REGION OF EASTERN LONG
ISLAND IS EXPECTED TO DROP TO AROUND FREEZING.
&

.SHORT TERM/6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
RIDGING BUILDS IN BOTH ALOFT AND THE SURFACE ON TUE WITH A
PRONOUNCED WARM UP TUE INTO WED. DAYTIME HIGHS WILL BE IN THE 60S
BOTH DAYS...WITH WED BEING A FEW DEGREES WARMER. A FEW IF ANY
CLOUDS WILL BE PRESENT IN A DRY...WARM ADVECTION PATTERN.

SURFACE WINDS WILL BACK AROUND FROM THE W TO SW AS THE SURFACE HIGH
BUILDS OFF THE MIDDLE ATLANTIC COAST LATE TUE. THE SW FLOW WILL
STRENGTHEN ON WED TO 10 TO 15 MPH AS A COLD FRONT APPROACHES FROM THE
OHIO VALLEY. CLOUDS WILL INCREASE WED NIGHT WITH A SLIGHT CHANCE OF
SHOWERS AFTER MIDNIGHT. THE SYSTEM LACKS DEEP MOISTURE AND INSTABILITY
TO WARRANT HIGHER POPS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A COLD FRONT IS FORECAST TO MOVE THROUGH THU MORNING WITH ANOTHER
SHOT OF COOL...DRY WEATHER FOR NEXT WEEKEND. HIGH PRESSURE SETTLES
INTO THE REGION THURSDAY NIGHT. THERE IS ONE CAVEAT HERE...THE
REMNANT LOW OF TROPICAL STORM NOEL IS FORECAST TO GET PICKED UP BY
AN UPPER TROUGH APPROACHING THIS WEEKEND. THE CURRENT FORECAST
TAKES THE SYSTEM A FEW HUNDRED MILES EAST OF NYC ON SAT. THIS
TRACK WOULD KEEP THE AREA ON THE WESTERN FRINGE OF THE STORM WITH
THE BRUNT OF THE RAIN AND WIND TO OUR EAST.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE CONTINUES BUILDING INTO THE REGION RESULTING IN VFR
CONDITIONS THROUGH AT LEAST 00Z WED. WE WILL SEE SCT-BKN CIRRUS
THIS EVENING INTO THE OVERNIGHT...BUT THEN COVERAGE OF THESE HIGH
CLOUDS WILL WANE OVERNIGHT. W-NW WINDS GENERALLY 5-8 KT OR LESS
WILL CONTINUE THROUGH MIDDAY TUE...BEFORE BACKING SW IN THE
AFTERNOON AS THE HIGH STARTS TO SLIDE EAST OF THE REGION.

OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...VFR CIGS/VSBYS EXPECTED
THROUGH MOST OF THE PERIOD. SOUTHWEST WINDS WEDNESDAY NIGHT COULD
GUST TO 25 KT AT COASTAL TERMINALS. SLIGHT CHANCE OF SUB-VFR CIGS
THU WITH THE APPROACH OF A WEAK COLD FRONT.

&&

.MARINE...
HIGH PRESSURE SLOWLY BUILDS TOWARD THE WATERS TONIGHT AND TUESDAY.
IT WILL TAKE SOMETIME BEFORE THE CENTER OF THE HIGH MOVES EAST OF
THE WATERS...PROBABLY BY WEDNESDAY. WINDS FORECAST TO BE AROUND 10
TO 15 KTS TONIGHT. THERE MAY BE A QUICK INCREASE IN WINDS (15 TO 20
KT) LATE TONIGHT AND EARLY TUESDAY AS A WEAK FRONT PASSES TO THE
NORTH. THEN WINDS WILL LIGHTEN SOMEWHAT LATER TUESDAY AND TUESDAY
NIGHT. SEAS WILL REMAIN UNDER 2 TO 3 FEET ON THE OCEAN...AND A FOOT
OR LESS ELSEWHERE.

THEN WINDS AND SEAS INCREASE LATER WEDNESDAY AND WEDNESDAY NIGHT
AHEAD OF A COLD FRONT. SW GRADIENT WILL TIGHTEN AS LOW PRESSURE
RACES ACROSS SOUTHEAST CANADA AND HIGH PRESSURE DEPARTS TO THE EAST.
WINDS SHIFT FROM SOUTHERLY WED NIGHT AND EARLY THU...TO W/NW BEHIND THE
FRONT LATE THU...THEN N/NE BY FRIDAY. GRADIENT REMAINS RATHER
TIGHT...AND SEAS WILL THUS RESPOND. WAVE WATCH III NUMBERS SEEM TO
HANDLE THIS QUITE WELL.

OVERALL...RELATIVELY TRANQUIL CONDITIONS THROUGH WED WILL GIVE WAY TO
STRONGER WINDS AND ROUGH SEAS FOR THE LATTER PORTION OF THE WEEK.

&&

.HYDROLOGY...
DRY WEATHER IS FORECAST THROUGH THE WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Oct 29, 10:15 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1015 AM EDT MON OCT 29 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-301000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1015 AM EDT MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-335-338-340-345-350-353-355-301000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1015 AM EDT MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2007Frost Advisories in New Jersey, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.